CSN Login
Members Online: 2

Things are sticking together post treatment

geneviasue's picture
geneviasue
Posts: 89
Joined: Oct 2012

Hello everyone,

I have a question. Things in my genital area are sticking together. I noticed when I urinated that it wasn't falling immediately and felt something odd. I got a mirror and looked. The skin (which is raw) that lays on the sides of the urethra (not the outer set but the smaller ridged flesh that extends down from the critoris) was stuck together for about 3/4 of an inch. This was causing the urine to travel down a channel toward the vagina before exiting near the vagina. I was able to use a q-tip covered with Aquaphor and pry it apart. It bleed a little but actually feels much better now that it's free. I also noticed that the vagina opening is very small and swollen. I couldn't tell if that area was stuck together or not. I figured I'd look later after the irritation of what I did already calms down.

Has anyone else experienced this?

And please excuse my frankness about such personal things.

Gigi

Lorikat's picture
Lorikat
Posts: 557
Joined: Jul 2011

Modesty and personal things? Not after the treatments we have had! And not on this board. I also had similar problems and aquaphor was my friend. (still is sometimes). It takes time to heal. Discuss your problems with your doctor and they may have better/different solutions. Lorie

geneviasue's picture
geneviasue
Posts: 89
Joined: Oct 2012

Ok. So, I'm not alone. That helps to know. And on being modest..I know it's normal talk but I cant help trying to soften it. Sigh

mp327's picture
mp327
Posts: 2875
Joined: Jan 2010

Fusion of skin can be a problem after radiation. I think if you will keep Aquaphor on the site on a regular basis, this should help tremendously. Skin that is lubricated is not going to stick to another patch of skin. Also, have any of your doctors given you a vaginal dilator or mentioned getting one? It would be a good idea to begin using one as soon as you are able to do so without great pain. This insures that the vagina doesn't continue to atrophy. I would highly recommend getting one.

eihtak
Posts: 826
Joined: Oct 2011

Almost two yrs later and still using due to excess inflamation and stenosis. The swelling may get worse before getting better over the next yr.

sephie's picture
sephie
Posts: 521
Joined: Apr 2009

gigi, i did have extreme swelling and raw... docs said that this would calm down ,... keep using aquaphor and get a dilator to use when healed ....i think i waited one month to use mine and started really small and really easy with lots of lube. sephie

Phoebesnow
Posts: 447
Joined: Apr 2011

Maybe the Premarin estrogen cream might help. Ask your doctor. This was my best weapon.

Subscribe with RSS
About Cancer Society

The content on this site is for informational purposes only. It is not a substitute for professional medical advice. Do not use this information to diagnose or treat a health problem or disease without consulting with a qualified healthcare provider. Please consult your healthcare provider with any questions or concerns you may have regarding your condition. Use of this online service is subject to the disclaimer and the terms and conditions.

Copyright 2000-2014 © Cancer Survivors Network